Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Life >> Living With HIV

Pages: 1
Anonymous
Unregistered

Darkened nails
      #48061 - 12/09/02 11:26 PM

Greetings,

I have been living with HIV/medication for the last 18 months. When I was diagnosed, my TC count was 97 and my viral load was over 500,000. With a regiment of Sustiva and Trizivir, my numbers have drastically turned around. Now my viral load is undetectable and my TC count is well over 700. I am currently only on Trizivir, due to these positive results.

I am very blessed to have been able to turn these numbers around. i realize that many people are not in my position, as far as having a positive reaction to the medications and not having any (other) opportunistic infections.

An unfortunate side effect of my medication (Trizivir - azt), has been DARKENED NAILS. In the scope of my situation (status), and what my situation was and/or could be I understand that this (my question) could be viewed as a petty concern.

DOES ANYONE HAVE ANY REMEDY OR ADVICE FOR DARKENED NAILS??

I am a performer/model, so appearance is very important to my career. I am very leery of the stigma involved with being HIV+. Neither my family nor my business associates know of my status. I feel that my darkened nails are an open window to my status and that when people see me, they also see that I am HIV+. They may also question my sexuality. I have know for years that darkened nails was an after effect of azt meds, so I believe that I am a walking billboard of sorts, and this has effected me greatly - emotionally, spiritually and psychologically. I am in very good physical condition, and have been coming out of a spiritual, mental and emotional "slump".

Any info would be helpful. Thank you.

X



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Darkened nails new
      #48125 - 12/10/02 10:12 AM

I never heard of this side effect...ask one of the doctors at http://www.thebody.com/experts.shtml

But you have great counts! If that's the only side effect you are so lucky! And since no one would imagine that it's a side effect of taking drugs for HIV I wouldn't worry about disclosure. People get it from vitamin deficiancies...



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Darkened nails new
      #48129 - 12/10/02 11:32 AM

Its not mentioned in any of the indications as a side effect and I've never heard of this before. You may try covering them with a natural polish.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2825

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3